Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Type 2 diabetes patient. Having severe hunger pain and diarrhea. What could be the reason?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions
I woke up this morning with sever hunger pain. Then after eating had diarrehea and b owl movements for 5 hours I have taken Nexium. I have type 2 diabetes and six years ago had halicobacter pyolitis (ithink thats how it spelt) Now I get hunger pains less than two hours after eating. I am 72 years old female
Posted Sun, 24 Nov 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 7 hours later
Brief Answer: Diabetes Detailed Answer: do you take any medication for diabetes ?
Above answer was peer-reviewed by
Follow-up: Type 2 diabetes patient. Having severe hunger pain and diarrhea. What could be the reason? 7 hours later
yes I take diamocron mr slow release 2 x 60mg XXXXXXX
Answered by Dr. Shehzad Topiwala 28 minutes later
Brief Answer: Low Blood Sugar possibility Detailed Answer: Diamicron can cause low sugar reactions. Low glucose levels in the blood can give rise to symptoms like extreme hunger pangs. Check your HbA1c and also finger-stick glucoses before meals and then 1-2 hours after eating. Obviously check your sugar when you get the hunger pangs and see if the value is below 70 mg/dl. If this is the case then eating something usually takes care of the symptoms. If it is not a low sugar reaction then other causes may need to be pursued by a Gastroenterologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor